71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

chronic itching skin and chemo?

1 REPLY 1
Nurse_BCN
Moderator

Re: chronic itching skin and chemo?

Hi @eeyore58 

Thank you for posting. This sounds like a difficult time for you.

It’s difficult to say whether having chemotherapy would make your chronic itching any worse although many drugs can make your skin more sensitive. I wonder if you have discussed this with your treatment team and if they may be able to prescribe anything that would help.

It's very common to feel anxious during treatment for breast cancer and you may find our information on managing stress and anxiety useful to read.

We offer a range of free supportive services that you might be interested in particularly our Someone Like Me service. For more details about all of these services, please see the information on the link, or call our free Helpline. You may hear from other people by posting on another part of the forum such as here.

You can also call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK -prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am - 1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open. 

Best wishes 

Carolyn 

Breast Care Nurse 

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

eeyore58
Member

chronic itching skin and chemo?

Hi ive suffered with pruritus and chronic hives for over 10 years now, there has been no definite diagnosis for it, the dermotologist had ruled out certain things with blood tests, i was low in ferritin and folate at the time it started, they wanted me to see a counsellor as they thought it may have been to do with anxiety and stress but to this day i dont have a diagnosis for it, i don't get any swelling and dont need an epipen with it or anything, it is just chronic itching, do you know if Chemo would make it worse? is there anyone else on the site that has the same as me? just need reassurance.